Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 10, 2006, 6:19 PM EDT for Pulaski County, Kentucky. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 10, 2006, 8:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 126 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:00 PM EDT | FLASH FLOOD | Faubush, KY | HIGHWAY 196 IN FAUBUSH COVERED WITH 8 INCHES TO ONE FOOT OF WATER. ROAD IMPASSABLE. |
| Aug 10, 8:16 PM EDT | FLASH FLOOD | Somerset, KY | 8 TO 10 INCHES OF RUNNING WATER OVER PARKERS MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 102219
FFWJKL
KYC199-110015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF SOMERSET
* UNTIL 815 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSTOCK...VALLEY OAK...STAB...SHOPVILLE...PULASKI...POINTER...
MAGNUM...HOGUE...DABNEY...CAINS STORE...BOBTOWN...BENT...BANDY
AND SCIENCE HILL.
THUNDERSTORMS MOVING ACROSS THE AREA HAVE PRODUCED HEAVY RAIN...WITH
RAINFALL RATES OF BETWEEN ONE AND TWO INCHES PER HOUR. ADDITIONAL
PRECIPITATION IS EXPECTED FROM A COMPLEX OF THUNDERSTORMS MOVING
INTO THE AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3690 8463 3698 8469 3696 8478 3705 8492
3712 8492 3735 8457 3734 8452 3717 8431
3710 8430 3707 8434 3700 8433 3696 8437
3687 8459
$$
RAY1 follow-up statement
000
WGUS73 KJKL 102342
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT THU AUG 10 2006
KYC199-110015-
PULASKI KY-
741 PM EDT THU AUG 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
PULASKI COUNTY...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY PRECIPITATION PRODUCING FLOODING ACROSS
THE WARNED AREA. A TRAINED SPOTTER REPORTED THAT HIGHWAY 196 WAS
IMPASSABLE WITH BETWEEN 8 INCHES AND ONE FOOT OF RUNNING WATER
ACROSS THE ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERGUSON...
WOODSTOCK...VALLEY OAK...STAB...SHOPVILLE...RUTH...PULASKI...
POINTER...NANCY...MAGNUM...HOGUE...GRADE...DYKES...DABNEY...CAINS
STORE...BOBTOWN...BENT...BANDY...SOMERSET AND SCIENCE HILL
RADAR ESTIMATES INDICATE THAT BETWEEN 3 AND 4 INCHES OF
PRECIPITATION HAS FALLEN IN THE FAUBUSH AND CAINS STORE AREAS AND
BETWEEN 1 AND 2 INCHES OF PRECIPITATION HAS FALLEN ACROSS OTHER
PORTIONS OF PULASKI COUNTY. LIGHT TO MODERATE RAINFALL WILL CONTINUE
TO FALL WITH UP TO AN ADDITIONAL INCH OF RAIN POSSIBLE THROUGH 8:15
PM.
EXCESSIVE RUNOFF FROM RECENT RAINFALL ALONG WITH ANY ADDITIONAL
PRECIPITATION WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS
HARDER TO RECOGNIZE THE DANGERS OF FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3690 8463 3698 8469 3696 8478 3705 8492
3712 8492 3735 8457 3734 8452 3717 8431
3710 8430 3707 8434 3700 8433 3696 8437
3687 8459
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:30 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT THU AUG 10 2006 .DISCUSSION... OUTFLOW FROM THE MCS OVER IA THIS MORNING IS NOW KICKING UP SOME VERY STRONG STORMS OVER SE IN. TOPS ON RADAR INDICATING OVER 60K WITH LITTLE INDICATION OF WEAKENING. TRACK OF STORMS WILL TAKE IT ACROSS ERN KY WITH IMPACT TO OCCUR AROUND 5 PM. WILL HAVE LIKELY POP TONIGHT AND FRI WITH THE PROGRESSION OF THIS SYSTEM AND THE FOLLOWING S/WV NOW OVER WRN IA. WAA HAS BOOSTED OUR HIGH TEMPS TODAY INTO THE UPPER 80S N AND LOWER 90S SW. CLOUD COVER ON FRI WILL KEEP TEMPS DOWN SLIGHTLY AND WILL ONLY FCST LOWER/MID 80S FOR FRI. HAVE GONE ABOVE MAV MOS FOR MOST OTHER TEMPS AS DRY AIR WILL KEEP DRY WX IN AREA AND DRY WX WILL HEAT UP BETTER. FOG IN VALLEYS AND RIDGE/VALLEY SPLIT TO MIN TEMPS LIKELY. WEEKEND WX WILL FEATURE NO PCPN FROM SAT THRU MON AND TEMPS STARTING NEAR 80 AND BUILDING INTO THE UPPER 80S. NEXT SERIES OF S/WVS TO PUSH INTO ERN KY MON NITE THRU WED WITH CHC PCPN TO RETURN TO FCST AND THEN AS HIGH PRESS SHIFTS EAST TO NEW ENG NE FLOW WILL KEEP DRIER AND MORE STABLE AIR IN FCST. HAVE FOLLOWED GFS FOR THE LONG TERM FCST. && .PREV DISCUSSION... 1157 AM EDT THU AUG 10 2006 UPDATED THE ZONE PACKAGE THIS MORNING TO REFLECT MOST RECENT TRENDS CONCERNING THE REMNANTS OF AN MCS MOVING TOWARDS THE CENTRAL OHIO VALLEY THIS MORNING. IR SAT LOOPS SHOWING THIS SYSTEM REDEVELOPING TO THE EAST. CAN ALSO SEE DECENT COOLING OF CLOUD TOPS WITH THIS ACTIVITY. CORFIDI VECTORS WOULD SUGGEST THAT THIS FEATURE WILL RUSH SOUTHEASTWARD TODAY ALONG A STALLED FRONTAL BOUNDARY DRAPED ACROSS OUR AREA. RUC ANALYSIS ALSO INDICATES A TONGUE OF INCREASINGLY UNSTABLE AIR NOSING ITS WAY INTO EASTERN KENTUCKY...AT LEAST IN PART DUE TO THE LARGE AREA OF CLEARING TO OUR WEST. SINCE INGREDIENTS APPEAR TO BE COMING TOGETHER WENT AHEAD AND INCREASED POPS TO LIKELY FOR MUCH OF EASTERN KENTUCKY LATE THIS AFTERNOON AND EARLY EVENING AS REMNANTS OF THE MCS PUSHES INTO THE AREA. SPC HAS ALSO PLACED EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. FLOODING POTENTIAL WILL STILL BE POSSIBLE WITH HIGH PWS CLOSE TO 2 INCHES. HOWEVER...THREAT IS DIMINISHED SOMEWHAT WITH STEERING WINDS PICKING UP CONSIDERABLY THROUGH THE DAY. UPDATED ZONE PACKAGE ALREADY OUT. 859 AM EDT THU AUG 10 2006 WILL ISSUE A QUICK UPDATE TO THE ZONES TO REMOVE THE DENSE FOG ADVISORY. WHILE THERE ARE STILL A FEW SPOTS WITH PATCHY DENSE FOG...COVERAGE IS NO LONGER EXTENSIVE ENOUGH TO WARRANT ANY EXTENSION TO THE ADVISORY. HOWEVER...WILL CONTINUE TO CARRY MENTION OF PATCHY...LOCALLY DENSE FOG IN THE ZONES UNTIL MID MORNING UPDATE WHEN FOG WILL HAVE BURNED OFF. UPDATE OUT SOON. 302 AM EDT THU AUG 10 2006 SOME DISAGREEMENT AMONGST MODELS...SO WENT WITH GFS SOLUTION ONCE AGAIN FOR CONSISTENCY. STATIONARY FRONT PROGGED TO MOVE EAST ACROSS FORECAST AREA THIS MORNING AS A WARM FRONT. WITH PLENTY OF MOISTURE IN PLACE...FRONTAL PASSAGE SHOULD TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS JUST AFTER SUNRISE. GFS TRIES TO BRING A COLD FRONT SOUTHWARD ACROSS THE AREA LATER THIS AFTERNOON. SOME CONVECTIVE ACTIVITY EXPECTED WITH THIS BOUNDARY AS WELL LATER THIS AFTERNOON AND EVENING. MET AND FWC POPS SEEMED A BIT LOW...ESPECIALLY CONSIDERING THE FRONTAL PASSAGE THIS AFTERNOON AND THE MOISTURE IN PLACE AT SURFACE. WENT WITH HIGH CHANCE POPS FOR THIS AFTERNOON...WHICH IS CLOSE TO WHAT THE MAV MOS HAS. THE BETTER CHANCE FOR RAIN APPEARS TO BE FOR FRIDAY...AS A FRONTAL WAVE FORMS AND MOVES EASTWARD ALONG A STALLED OUT FRONT. WENT WELL ABOVE MOS GUIDANCE FOR FRIDAY MORNING AND AFTERNOON. MODEL CROSS SECTIONS INDICATING GOOD LIFT AND DEEP MOISTURE WILL BE IN PLACE AS FRONTAL WAVE TRAVERSES REGION. TEMPERATURES WERE IN PRETTY GOOD SHAPE ALREADY. A FEW TWEAKS WERE MADE BASED UPON A BLEND OF MAV MOS AND MRF ENSEMBLE MOS NUMBERS. OVERALL THE TEMPERATURE FORECAST WAS IN GOOD SHAPE. WINDS WERE ALSO TWEAKED FOR FRIDAY...TO BETTER REFLECT PASSAGE OF WAVE ALONG STALLED/SLOW MOVING FRONT...WHICH WILL POSSIBLY BE DRAPED ALONG THE KY/TN BORDER. DEWPOINTS WERE ALSO IN GOOD SHAPE AND WERE UNCHANGED. WEATHER GRIDS WERE ADJUSTED BASED UPON CHANGES MADE TO POP FORECAST. FOG HAS ALSO BECOME WIDESPREAD ACROSS FORECAST AREA THIS MORNING. CONDITIONS SHOULD REMAIN FAVORABLE FOR LATE NIGHT/EARLY MORNING FOG FORMATION FOR THE NEXT FEW DAYS...SO MADE SURE TO INCLUDE FOG IN THE WEATHER GRIDS FOR THE 6-13Z TIME FRAME THROUGH SUNDAY MORNING. 1040 PM EDT WED AUG 9 2006 PRECIP HAS ENDED AND POPS CAN BE LOWERED. HOWEVER...PREFER NOT TO TAKE IT BELOW CHANCE LEVEL. MODELS INDICATE WIND FLOW OFF THE SURFACE TONIGHT PROVIDING WARM AIR ADVECTION IMPINGING ON THE DIFFUSE FRONTAL BOUNDARY LEFT OVER THE REGION. CONCERNED THAT THERE COULD BE ENOUGH LIFT/DESTABILIZATION DUE TO THIS TO ALLOW SOME SHOWERS/STORMS TO REDEVELOP OVERNIGHT. HAVE USED 30 PERCENT POP AREA WIDE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && DUSTY
Hazardous weather outlook, Aug 10, 12:16 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1216 PM EDT THU AUG 10 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1216 PM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE GREATEST THREAT. SOME ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND AGAIN NEXT MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...SIGNIFICANT RAINFALL OR FLOODING THIS AFTERNOON AND EVENING. AR/RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:51 AM EDT | Dense Fog Advisory | JKL | Bell, Breathitt, Clay, Elliott, Estill, Floyd and 23 more | 5 hr |
| Aug 10, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 57 min |
| Aug 10, 5:42 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 48 min |
| Aug 10, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 48 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 40 min |
| Aug 10, 7:04 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 41 min |
| Aug 10, 7:15 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 45 min |
| Aug 10, 7:36 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 39 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.